Alert archive / New York / River Flood Warnings in 2017
River Flood Warning 18, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Nov 1, 2017, 9:48 PM EDT for St. Lawrence County, New York. It took effect at Nov 2, 2017, 2:00 AM EDT. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2017, 9:48 PM EDT (01:48 UTC)
- In effect from
- Nov 2, 2017, 2:00 AM EDT
- Expired
- Nov 4, 2017, 7:32 PM EDT
- In force
- 66 hr
- Issued by
- NWS Burlington, VT
- Flood severity
- Minor
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 94 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oswegatchie River near Heuvelton (HEUN6). The gauge peaked at 7.93 ft at Nov 3, 2017, 10:00 AM EDT.
- Action stage
- 6.5 ft
- Minor stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04263000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
678
WGUS41 KBTV 020148
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Burlington VT
948 PM EDT Wed Nov 1 2017
...The National Weather Service in Burlington has issued a flood
warning for the following rivers in New York...
Oswegatchie River At Heuvelton
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
NYC089-030148-
/O.NEW.KBTV.FL.W.0018.171102T0600Z-171104T1200Z/
/HEUN6.1.ER.171102T0600Z.171102T1800Z.171104T0600Z.NO/
948 PM EDT Wed Nov 1 2017
The National Weather Service in Burlington has issued a
* Flood Warning for
The Oswegatchie River At Heuvelton.
* from late tonight to Saturday morning...Or until the warning is
cancelled.
* At 9:15 PM Wednesday the stage was 7.4 feet.
* Flood stage is 7.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight Thursday and
continue to rise to near 7.6 feet by early Thursday afternoon. The
river will fall below flood stage by early Saturday morning.
* Impact...At 7.5 feet...Route 15 and River Road between Rensselaer
Falls and Heuvelton will flood. Downstream in Ogdensburg, the Maple
City recreational path will be inundated. Shoreline flooding is
possible on Black Lake.
&&
LAT...LON MISSING
$$
JMG6 follow-up statements
324
WGUS81 KBTV 021540
FLSBTV
Flood Statement
National Weather Service Burlington VT
1140 AM EDT Thu Nov 2 2017
...The Flood Warning continues for the following rivers in New
York...
Oswegatchie River At Heuvelton
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
NYC089-031640-
/O.EXT.KBTV.FL.W.0018.000000T0000Z-171105T0600Z/
/HEUN6.1.ER.171102T0730Z.171102T1800Z.171105T0000Z.NO/
1140 AM EDT Thu Nov 2 2017
The Flood Warning continues for
The Oswegatchie River At Heuvelton.
* At 11:15 AM Thursday the stage was 7.6 feet.
* Flood stage is 7.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.7 feet by
Thursday afternoon. The river will fall below flood stage Saturday
evening.
* Impact...At 7.5 feet...Route 15 and River Road between Rensselaer
Falls and Heuvelton will flood. Downstream in Ogdensburg, the Maple
City recreational path will be inundated. Shoreline flooding is
possible on Black Lake.
&&
LAT...LON 4457 7533 4460 7551 4469 7551 4470 7549
4464 7542 4459 7531
$$
Deal072
WGUS81 KBTV 030232
FLSBTV
Flood Statement
National Weather Service Burlington VT
1032 PM EDT Thu Nov 2 2017
...The Flood Warning continues for the following rivers in New
York...
Oswegatchie River At Heuvelton
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
NYC089-040332-
/O.EXT.KBTV.FL.W.0018.000000T0000Z-171105T0930Z/
/HEUN6.1.ER.171102T0730Z.171103T1800Z.171105T0330Z.NO/
1032 PM EDT Thu Nov 2 2017
The Flood Warning continues for
The Oswegatchie River At Heuvelton.
* At 10:15 PM Thursday the stage was 7.8 feet.
* Flood stage is 7.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.9 feet by early
Friday afternoon. The river will fall below flood stage Saturday
before midnight.
* Impact...At 7.5 feet...Route 15 and River Road between Rensselaer
Falls and Heuvelton will flood. Downstream in Ogdensburg, the Maple
City recreational path will be inundated. Shoreline flooding is
possible on Black Lake.
&&
LAT...LON 4457 7533 4460 7551 4469 7551 4470 7549
4464 7542 4459 7531
$$
JMG168
WGUS81 KBTV 031536
FLSBTV
Flood Statement
National Weather Service Burlington VT
1136 AM EDT Fri Nov 3 2017
...The Flood Warning continues for the following rivers in New
York...
Oswegatchie River At Heuvelton
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
NYC089-041636-
/O.EXT.KBTV.FL.W.0018.000000T0000Z-171105T0600Z/
/HEUN6.1.ER.171102T0730Z.171103T1800Z.171105T0000Z.NO/
1136 AM EDT Fri Nov 3 2017
The Flood Warning continues for
The Oswegatchie River At Heuvelton.
* At 11:15 AM Friday the stage was 7.9 feet.
* Flood stage is 7.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.0 feet by
Friday afternoon. The river will fall below flood stage Saturday
evening.
* Impact...At 7.5 feet...Route 15 and River Road between Rensselaer
Falls and Heuvelton will flood. Downstream in Ogdensburg, the Maple
City recreational path will be inundated. Shoreline flooding is
possible on Black Lake.
&&
LAT...LON 4457 7533 4460 7551 4469 7551 4470 7549
4464 7542 4459 7531
$$
Deal145
WGUS81 KBTV 040211
FLSBTV
Flood Statement
National Weather Service Burlington VT
1011 PM EDT Fri Nov 3 2017
...The Flood Warning continues for the following rivers in New
York...
Oswegatchie River At Heuvelton
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
NYC089-050000-
/O.EXT.KBTV.FL.W.0018.000000T0000Z-171105T0000Z/
/HEUN6.1.ER.171102T0730Z.171103T1815Z.171104T1800Z.NO/
1011 PM EDT Fri Nov 3 2017
The Flood Warning continues for
The Oswegatchie River At Heuvelton.
* At 9:15 PM Friday the stage was 7.85 feet.
* Flood stage is 7.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river has crested and will fall to below
flood stage by early Saturday afternoon.
* Impact...At 7.5 feet...Route 15 and River Road between Rensselaer
Falls and Heuvelton will flood. Lowland flooding of fields and
cropland along the river will occur. Downstream in Ogdensburg, the
Maple City recreational path will be inundated. Shoreline flooding
is also possible on Black Lake.
&&
LAT...LON 4457 7533 4460 7551 4469 7551 4470 7549
4464 7542 4459 7531
$$
JMG725
WGUS81 KBTV 041603
FLSBTV
Flood Statement
National Weather Service Burlington VT
1203 PM EDT Sat Nov 4 2017
...The Flood Warning continues for the following rivers in New
York...
Oswegatchie River At Heuvelton
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
NYC089-050300-
/O.EXT.KBTV.FL.W.0018.000000T0000Z-171105T0300Z/
/HEUN6.1.ER.171102T0730Z.171103T1815Z.171104T2100Z.NO/
1203 PM EDT Sat Nov 4 2017
The Flood Warning continues for
The Oswegatchie River At Heuvelton.
* At 11:15 AM Saturday the stage was 7.6 feet.
* Flood stage is 7.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late Saturday afternoon.
* Impact...At 7.5 feet...Route 15 and River Road between Rensselaer
Falls and Heuvelton will flood. Lowland flooding of fields and
cropland along the river will occur. Downstream in Ogdensburg, the
Maple City recreational path will be inundated. Shoreline flooding
is also possible on Black Lake.
&&
LAT...LON 4457 7533 4460 7551 4469 7551 4470 7549
4464 7542 4459 7531
$$325
WGUS81 KBTV 042332
FLSBTV
Flood Statement
National Weather Service Burlington VT
732 PM EDT Sat Nov 4 2017
...The Flood Warning is cancelled for the following rivers in New
York...
Oswegatchie River At Heuvelton
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
NYC089-050002-
/O.CAN.KBTV.FL.W.0018.000000T0000Z-171105T0300Z/
/HEUN6.1.ER.171102T0730Z.171103T1815Z.171104T2200Z.NO/
732 PM EDT Sat Nov 4 2017
The Flood Warning is cancelled for
The Oswegatchie River At Heuvelton.
* At 7:15 PM Saturday the stage was 7.47 feet and falling.
* Flood stage is 7.5 feet.
* The river fell below flood stage at 6:15 PM Saturday.
* Forecast...The river will continue to fall to 7.1 feet by Sunday
morning.
* Impact...At 7.5 feet...Route 15 and River Road between Rensselaer
Falls and Heuvelton will flood. Lowland flooding of fields and
cropland along the river will occur. Downstream in Ogdensburg, the
Maple City recreational path will be inundated. Shoreline flooding
is also possible on Black Lake.
&&
LAT...LON 4457 7533 4460 7551 4469 7551 4470 7549
4464 7542 4459 7531
$$
JMGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Nov 1, 7:53 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Nov 1, 7:53 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Burlington VT 753 PM EDT Wed Nov 1 2017 .SYNOPSIS... Low pressure passing northwest of the region will drag a warm front across the North Country tonight into Thursday morning, followed by a trailing cold front late Thursday night and Friday. Periods of rain or showers are expected with both frontal passages, with a dusting to perhaps 2 inches of snow on the higher elevations tonight, mainly in the Adirondacks. High pressure will bring dry weather to the region on Saturday, before wet weather returns for Saturday night through Monday night as another stronger low passes to our northwest. && .NEAR TERM /THROUGH THURSDAY/... As of 746 PM EDT Wednesday...The forecast remains in good shape as we progress toward the 8 o'clock hour. Did massage pops with latest HRRR model output which is capturing the current evolution of precipitation quite well. This would suggest on and off bouts of light rain into the overnight hours before larger surge of steadier rainfall associated with additional shortwave energy riding along the advancing warm front arrives after 400 am into the mid-late morning hours on Thursday. These are essentially fine-scale tweaks with the overall forecast thought process remaining largely unchanged. Have a great evening. Prior discussion... A warm front will be approaching from the southwest overnight and passing north of the region Thursday. It will bring periods of rain or showers to the north country tonight through Thursday morning. A mix of rain and snow noted earlier in PA, but thinking that by tonight any snow will be confined above 3000 ft this eve as precipitation moves into the region. Whiteface and Stratton were 30 degrees while Mt. Mansfield 34 as of 3 p.m. A couple of inches of wet snow is possible on the summits through midnight as freezing levels rise well above the summits and it changes to all rain. On Thursday as the warm front lifts north of the Canadian border, showers will gradually diminish from south to north through the day with temperatures rising into the mid 50s to around 60 in the afternoon. Played the temps in the middle of the guidance with some of the raw models suggesting 50s while some of the BC and MOS suggesting as high as mid 60s in the Champlain Valley, but thinking that it will end up a cloudy day on average. Winds will markedly increase during the day as well, with gusts in the 20 to 30 mph range from the south. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... As of 405 PM EDT Wednesday...Most of Thursday night we'll be in the warm sector so it will be a breezy and mild night with temperatures hovering in the mid 50s to around 60 all night. A cold front will arrive in northern NY after midnight making its way southeastward toward BTV after sunup on Friday. The front will be accompanied by showers with the highest probabilities in northern NY/VT 09-15z then decaying probabilities south as the front move through the region. Still some mild temperatures around Friday, mainly across VT where southern VT may reach the upper 60s while northern NY only reaches the upper 50s. Skies will be clearing Friday night with low temps in the upper 20s to mid 30s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 405 PM EDT Wednesday...12z suite of guidance is in okay agreement through Monday, but start to diverge Tuesday and that spread is even larger by Wednesday. Translating, that means use the forecast with caution after Monday, as it is bound to change. Synoptically, the pattern across the eastern half of the country is that of a fast and progressive nearly zonal pattern. These types of patterns typically mean large timing errors in models the further out in time you look. That is certainly the case today from the guidance I have looked at. I did start with the general model blend, but made a few adjustments here and there. Notes on each of the days are below: Saturday: still looking dry as a weak ridge of high pressure moves overhead. 850mb temperatures will range either side of 0C, which is pretty close to where we should be. That suggests high temperatures will also be pretty close to where we should be (mid 40s to around 50F). Clouds will increase late in the day, as the next system moves closer. Should have precipitation breaking out overnight as well. It's possible there could be a little bit of snow at high elevations (above 2000ft) at the start, but warm air advection will mean it changes to rain everywhere. Sunday: Warm air advection all day as southerly winds strengthen. Looks like periods of rain as well. Models indicate a fairly good low/mid level southwesterly jet develops late in the day and overnight - pushing 50kts at 850mph. Precipitation will keep boundary layer mixing minimized, but still could get a little breezy in the St Lawrence and Champlain Valleys. Future forecasts will need to fine tune those details. Temperatures will rise into the upper 50s by late day, and then stay there, or even continue to rise slightly Sunday night. Monday: 12z GFS and ECMWF are both consistent in showing a cold front push through the area during the day. Should be a noticeable temperature drop after the front as 850mb temperatures go from about +10C at 12z Monday to +1 to -2C by 00z Tuesday. Expect it to be a little breezy with and just after the front, probably more so than the guidance blend indicates right now. Precipitation chances decrease significantly Monday night as high pressure builds in. Tuesday: 12z guidance has trended much drier both days, but model uncertainty is such that I still kept some mention of roughly 15-25% PoPs. GFS stalls the front just to our south, and by late Tuesday is already showing some moisture return spreading clouds north. Meanwhile, the ECMWF also shows some moisture spreading across during the day thanks to a weak upper level shortwave interacting with some lake effect streamers. Temperatures should be around normal in either case. Wednesday: Guidance ranges from the GFS cranking up a low to our southwest as an upper trough energizes the frontal boundary to our south and spreading precipitation into the region on strengthening southeast flow. Meanwhile the ECMWF is gives us a dry and seasonably cool fall day as it keeps the frontal boundary further south, and has a much suppressed upper trough, so cyclogenesis is much weaker. At this point, I'm tending to lean toward the ECMWF, so I did lower the PoPs from the basic model blend, but did not go completely dry. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Through 00Z Friday...VFR conditions overall currently with KMSS/KSLK MVFR as a warm front lifts into the region from southwest to northeast along with some light rain showers. Eventually all locations will drop to MVFR and could be some IFR especially KMSS/KSLK early Thu as the warm front moves through. The front moves north of the region by the 18Z Thu and any showers by then will be scattered and mainly to the north. South winds near 10 knots through tonight but picking up to 10 to 20 kts Thursday morning especially at BTV. KMSS winds will be variable to east through about 14-18z then becoming SW as the warm front moves by. Outlook... Thursday Night: VFR. Chance SHRA. Friday: VFR. Chance SHRA. Friday Night: VFR. Slight Chance SHRA. Saturday: VFR. NO SIG WX. Saturday Night: VFR. Chance SHRA...Chance SHSN. Sunday: VFR/MVFR. Likely SHRA. Sunday Night: VFR/MVFR. Likely SHRA. Monday: VFR/MVFR. Likely SHRA. && .MARINE... As of 405 PM...Looking at south winds 10 to 20 knots tonight as pressure gradient increases and air temps cooler than the 56 degree water making for a well mixed boundary layer over the lake. By Thursday morning south winds could be blowing 15 to 25 knots gusting up to 30 knots with waves up to 6 feet on the broad lake. Rain showers will also arrive tonight lasting into Thu morning with visibilities lowering to 5 miles at times. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Sisson NEAR TERM...JMG/Sisson SHORT TERM...Sisson LONG TERM...Nash AVIATION...Sisson/Verasamy MARINE...Sisson
Hazardous weather outlook, Nov 1, 3:35 AM EDT, 18 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 335 AM EDT Wed Nov 1 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-020745- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 335 AM EDT Wed Nov 1 2017 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in New York, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.